Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 13, 2021, 8:06 PM CDT for Marengo County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 8:06 PM CDT (01:06 UTC)
- Expired
- Jul 13, 2021, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 153 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WWUS84 KBMX 140106
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
806 PM CDT Tue Jul 13 2021
ALZ039-140145-
Marengo AL-
806 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 845
PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayne, or 13 miles northwest of Thomasville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Thomaston, Sweet Water, Myrtlewood, Freddie Jones Field,
Shawnee, Nanafalia, Magnolia, Wayne, Surginer, Miller, Dixons Mill,
Vineland, Half Acre, Octagon, Clayhill, Nicholsville and Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 8802 3217 8801 3225 8801 3231 8762
3213 8757 3213 8762 3201 8762 3200 8763
3200 8766 3199 8767 3199 8802 3214 8804
TIME...MOT...LOC 0106Z 257DEG 13KT 3209 8782
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 7:16 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 13, 7:16 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 716 PM CDT Tue Jul 13 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 1233 PM CDT Tue Jul 13 2021/ Features of Interest. In the upper levels, the deep low over the Midwest has opened into a trough and has lifted further northeast, further away from the region. A weak upper low persists to our southeast over South Carolina. In the lower levels, the prevalent feature is deep low- level ridging located near Bermuda off the Southeast Coast. Toward the surface, a weak front extended from east of Chicago south roughly along the Mississippi River into the Mid South Region. Surface high pressure was influencing our low-level winds out of the south and southwest across the area. Hazard Assessment. A low risk of wet microbursts is forecast this afternoon. A few of the heaviest activity will be capable of producing gusty winds along with frequent lightning strikes and torrential downpours. Near Term. An impulse aloft is triggering shower and thunderstorm activity across East-Central Mississippi and conditions favor these showers and storms to expand further with time as they move into our western counties over the next hour. Expect rain chances to quickly increase across our west-central counties through early afternoon, followed by increased rain chances across our northern and central counties later this afternoon. A weak low-level boundary persists for the second day across our far southeast counties and this feature is already triggering showers with a few thunderstorms late this morning. This activity will continue to develop in this area and may affect Auburn and Troy over the next few hours. Some orographic enhancement is triggering showers and potential for a few thunderstorms across our East-Central Counties and expect this activity to persist and expand in coverage through the afternoon. Today. Expect scattered to numerous showers and thunderstorms with better chances north and west today. Highs will range from the mid 80s northwest to around 90 south. Winds will remain out of the southwest 6-12 mph. Tonight. Showers and storms will decrease overnight with better potential of some lingering showers north. Some patchy fog may develop after midnight. Lows will range from the upper 60s north to the low 70s south. Winds will be light from the southwest. Wednesday. Expect partly cloudy skies with isolated showers and thunderstorms developing through the day on Wednesday. Highs will range from the upper 80s northwest to the low 90s south. Winds will be from the southwest 5-10 mph. 05 .LONG TERM... /Updated at 356 PM CDT Tue Jul 13 2021/ Forecast remains on track in the extended, with scattered to numerous showers and storms each day, mainly in the afternoon and evening. 14 Previous long-term discussion: /Updated at 306 AM CDT Tue Jul 13 2021/ Thursday through Monday. Weak height falls should occur across the region on Thursday as a trough approaches the Mississippi River. Southerly flow and increasing PWAT values should result in scattered afternoon showers and storms for Thursday and Friday. As the upper-level trough moves across the Ohio Valley, a corridor of enhanced southwesterly flow ahead of a cold front is expected across the northern fringes of our forecast area. This is where the highest rain chances should be located, with a southward shift expected for Sunday. As a ridge amplifies out West and results in a more pronounced trough over the eastern CONUS, rain chances could be quite high across the forecast area in the vicinity of a slow- moving cold front. 87/Grantham && .AVIATION... 00Z TAF Discussion. Convection is expected to persist a couple more hours, but it should decrease in coverage during this time. Some high cirrus are expected from the deteriorating activity. I have a low confidence of some MVFR patchy fog toward sunrise, but I am not confident enough just yet to include in TAFs. This is partially dependent of how much clearing we get of the cirrus overnight. More scattered showers and thunderstorms will be possible on Wednesday afternoon with heating across Central Alabama. 08 && .FIRE WEATHER... Scattered to numerous showers and storms are expected through the end of the week, mainly in the afternoon and evening. The humid airmass will result in high relative humidity values each day, with generally light southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 90 69 90 69 / 60 40 10 40 20 Anniston 69 89 71 89 71 / 60 40 10 40 20 Birmingham 70 90 71 89 71 / 60 30 10 40 20 Tuscaloosa 70 91 72 90 72 / 60 30 10 40 20 Calera 70 90 72 89 71 / 60 30 10 40 20 Auburn 70 90 72 89 71 / 30 40 20 50 20 Montgomery 71 92 73 92 73 / 30 30 20 50 20 Troy 71 92 72 91 71 / 30 40 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 05/14/87/08
Hazardous weather outlook, Jul 13, 3:12 AM CDT, 16 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 312 AM CDT Tue Jul 13 2021 ALZ011>015-017>050-141115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 312 AM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 13, 3:47 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
347 PM CDT Tue Jul 13 2021
ALZ023-032>034-132130-
Hale AL-Bibb AL-Perry AL-Tuscaloosa AL-
347 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TUSCALOOSA...
NORTHWESTERN PERRY...NORTHEASTERN HALE AND SOUTHWESTERN BIBB COUNTIES
UNTIL 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Mertz, or 13 miles north of Greensboro, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brent, Greensboro, Moundville, Akron, Low Gap, Mertz, Sawyerville,
Heiberger, Eoline, Morgan Springs, Moundville Airport, Phipps, Hull,
Hagler, Mound State Park, Pearson, Elliots Creek, Harmon, Harper Hill
and Wateroak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3310 8720 3270 8718 3268 8774 3294 8775
3294 8774 3295 8773 3295 8775 3296 8774
3298 8775 3299 8771 3300 8771 3300 8772
3302 8771 3302 8776 3305 8776
TIME...MOT...LOC 2046Z 257DEG 23KT 3289 8752
25/OwenSpecial weather statement, Jul 13, 4:35 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
435 PM CDT Tue Jul 13 2021
ALZ017-018-025>027-132215-
Etowah AL-Shelby AL-Talladega AL-St. Clair AL-Blount AL-
435 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLADEGA...SOUTHEASTERN
BLOUNT...NORTHEASTERN SHELBY...SOUTHWESTERN ETOWAH AND ST. CLAIR
COUNTIES UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Inland Lake to Columbiana. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gadsden, Talladega, Sylacauga, Pell City, Leeds, Moody, Chelsea,
Rainbow City, Oneonta, Attalla, Childersburg, Columbiana,
Springville, Odenville, Wilsonville, Lincoln, Margaret, Argo,
Ashville and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3404 8597 3387 8601 3384 8607 3377 8604
3371 8614 3368 8614 3367 8606 3317 8619
3315 8668 3348 8659 3351 8657 3353 8652
3355 8652 3356 8655 3362 8655 3399 8646
TIME...MOT...LOC 2134Z 256DEG 22KT 3385 8643 3316 8661
25/OwenSpecial weather statement, Jul 13, 5:16 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
516 PM CDT Tue Jul 13 2021
ALZ018-019-026-132300-
Calhoun AL-Etowah AL-St. Clair AL-
516 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALHOUN...CENTRAL
ETOWAH AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 600 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Steele, or 7 miles southwest of Rainbow City, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gadsden, Rainbow City, Attalla, Hokes Bluff, Glencoe, Ashville,
Ragland, Ohatchee, Steele, Reece City, Gadsden Mall, Noccalula Falls,
Neely Henry Lake, Southside, Whitney Junction, Alabama International
Dragway, Gadsden Steam Plant, I 59 Rest Areas At Oneonta, Cobb City
and Sulphur Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3409 8585 3383 8577 3375 8632 3392 8634
3393 8632 3394 8633 3394 8634 3397 8635
3399 8633 3401 8633
TIME...MOT...LOC 2216Z 256DEG 23KT 3390 8615
25/OwenSpecial weather statement, Jul 13, 5:28 PM CDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Birmingham AL 528 PM CDT Tue Jul 13 2021 ALZ032-033-039-040-132300- Hale AL-Marengo AL-Dallas AL-Perry AL- 528 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO... SOUTHWESTERN PERRY...SOUTH CENTRAL HALE AND WEST CENTRAL DALLAS COUNTIES UNTIL 600 PM CDT... At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over Faunsdale, or near Uniontown, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Uniontown, Newbern, Faunsdale, Vaiden, Marion Junction, Perry County Correctional Center, Vaiden Field Airport and Laneville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3239 8761 3257 8763 3265 8736 3241 8731 TIME...MOT...LOC 2228Z 254DEG 15KT 3248 8758 25/Owen
Special weather statement, Jul 13, 7:36 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
736 PM CDT Tue Jul 13 2021
ALZ039-140100-
Marengo AL-
736 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARENGO COUNTY UNTIL
800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dixons Mill, or 9 miles northwest of Thomasville, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sweet Water, Wayne, Surginer, Shawnee, Dixons Mill, Magnolia,
Vineland, Clayhill and Nicholsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 8795 3220 8762 3213 8760 3213 8762
3201 8762 3200 8763 3200 8767 3199 8767
3199 8794
TIME...MOT...LOC 0036Z 257DEG 11KT 3203 8781
25/OwenSpecial weather statement, Jul 13, 8:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
806 PM CDT Tue Jul 13 2021
ALZ039-140145-
Marengo AL-
806 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 845
PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayne, or 13 miles northwest of Thomasville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Thomaston, Sweet Water, Myrtlewood, Freddie Jones Field,
Shawnee, Nanafalia, Magnolia, Wayne, Surginer, Miller, Dixons Mill,
Vineland, Half Acre, Octagon, Clayhill, Nicholsville and Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 8802 3217 8801 3225 8801 3231 8762
3213 8757 3213 8762 3201 8762 3200 8763
3200 8766 3199 8767 3199 8802 3214 8804
TIME...MOT...LOC 0106Z 257DEG 13KT 3209 8782
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:36 PM CDT | Special Weather Statement | BMX | Marengo | 24 min |
| Jul 14, 4:49 PM CDT | Special Weather Statement | BMX | Sumter | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.